Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Vomiting sensation after food intake. Discomfort in abdomen. What can I do?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 662 Questions
I am unable to take my food enough, getting vomiting sensation once i take little food.
I were in night shifts for past one year. Now i am not in night shifts. No medication been taken, as my amount of intake of food is increased compared to earlier.
But i feel some changes going on in my stomach, like pain on the upper stomach may be exactly on right side of the stomach.
Kindly advise.
Posted Wed, 23 May 2012 in Eating Disorders
Answered by Dr. Puneet Maheshwari 3 hours later
Thanks for the query.

Well, vomiting sensation i.e. nausea is a uncomfortable condition and interferes with quality of life.

Nausea is not a disease, but rather a symptom of some other problem. There can be different reasons causing nausea, such as stress, sleep deprivation, headache, and spoiled food intake, stomach infection, eating or drinking too much or too little, alcohol.

Nausea can be accompanied by other symptoms like fever, diarrhoea, abdominal pain in cases of infection which definitely require appropriate treatment.
Preventing the reasons that lead to nausea are often effective and generally do not add the risk of other possible side effects.

You should try to control nausea through life style modifications and diet changes first.
I am giving you certain tips for nausea prevention and control –

Do not allow yourself to become excessively hungry (this triggers nausea)
Eat small amounts at a time, but eat frequently.
Take foods that are easier on stomach, as- dry toast, soups, rice, pasta, boiled vegetables, cornflakes, oats, yogurt etc.
Do not consume too much liquids at a time, have sips on them
Avoid spicy, fried, extremely hot or cold foods
Take proper and adequate sleep
Meditation or relaxation exercises may be beneficial

In case of stomach infection, you can take some good antibiotic course after consulting a doctor.

However, if the vomiting sensation does not improve with these types of changes, anti emetic medications may help to overcome your problem.

I hope I have met with your concerns. I am here for future follow ups.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor